MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; COSGROVE CLAMP

STERIS CORPORATION V. MUELLER; COSGROVE CLAMP
Model Number CV1186
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their cosgrove clamp broke and fell into the patient.The doctor was able to retrieve the pieces.No report of injury.
 
Additional Manufacturer Narrative
Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Additional Manufacturer Narrative
The cosgrove clamp subject of the reported event was not returned for evaluation; however, user facility personnel provided photos of the device.Photos of the device were evaluated and determined from the lot code that the cosgrove clamp is approximately 20 years old.Further evaluation of the photos showed that there was a broken cable wire with beads/pieces of the device contained within a plastic bag.Based solely on the provided pictures, the age and condition of the device cannot be eliminated as a cause of the reported event.The instructions for use state, "the cosgrove flex clamp should be inspected carefully prior to each use and during the cleaning procedure for any signs of unusual wear, cracking or corrosion.Inspect internal cable for kinking, fraying or any damage to the cable.Do not use if any irregularity is detected.".

Brand Name
V. MUELLER
Common Device Name
COSGROVE CLAMP
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen dr
saint louis MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20526643
Report Number1923569-2024-01015
Device Sequence Number20829144
Product Code DXC
UDI-Device Identifier10885403036293
UDI-Public(01)10885403036293(F01)
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCV1186
Device Catalogue NumberCV1186
Device Lot Number(10)F01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/24/2024
Supplement Report FDA Received Date02/21/2025
02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown